Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hep B Rashes

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Emtriva

...contact: Gilead Sciences, Inc., www.gilead.com , 1 (800) GILEAD5 (445-3235) Potential side effects and toxicity: Very tolerable. Side effects (rarely seen) may include headache, diarrhea, nausea, and rash. Flare-up of HBV (hepatitis B) in people co-infected with HIV/HBV has occurred when Emtriva was discontinued (see tips). Skin discoloration (darkening of the skin on the palms and the soles of the feet) can occur, but is generally...
Ask the Experts

rash after needle stick

I received a needlestick from a 22gauge needle from an iv catheter small stick to finger. The patient had a history of Hep B and a Hx of methamphetamine abuse. I was started on Combivar and sustina (sp) until the pt tested Hiv - 2 days later. She...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...I suspect a rash can be part of acute HCV. But, it also could have been from the few days of Sustiva. I am sure you will have testing done to Read more »

Hep b and hives

I was recently diagnosed as an inactive chronic Hep b carrier. I am not certain how I obtain the diesase other than the fact that perhaps my mother was a carrier and she gave it to me during birth.9 months ago (before my Hep B diagnosis), I had a...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
...I would not expect your hives to be related to your hepatitis B infection. HBV can be associated with skin rashes during acute infection, but I suspect you are right that you got your HBV from your mother since you do not have risk factors. Read more »

Hep a?

I had hep a in 1996, labtest shows that i had had it, since then tests for hepb, c hiv all negative. How long does a person stay contageous? could my boyfriend get it through fecal oral route? I developed a rash after tattoo, and he now has a rash;...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
If you had HAV in 1996, then you acquired immunity back then and are immune now and could not pass it on to someone else now. Read more »

Hepatitis B and Hepatitis A immunization boosters

After how many years could boosters be needed for Hep B and Hep Aimmunization?
Rick Sowadsky, M.P.H.

Response from Rick Sowadsky, M.P.H.

Nevada State Health Division AIDS Program
...Thank you for your question. In regard to the Hepatitis A and Hepatitis B vaccines, at this time, booster shots are not usually necessary. After completing the initial vaccination series, in the vast Read more »
Articles
Test Positive Aware Network

Hepatitis B: The Other Hepatitis Virus

...significant problem for many people with HIV, but it isn't the only virus that can cause hepatitis (inflammation of the liver). HIV/hepatitis B virus (HBV) is another common co-infection and, like HIV/HCV co-infection, can cause severe liver... Read more »
The Well Project

HIV Drug Chart/Overview

... If Boosted,* # ofDoses/Day: n/a Common Side Effects: Nausea, diarrhea,headaches, skin rash, skin discoloration Serious Side Effects: Buildup of lactic acid in the blood, enlarged... Read more »
Test Positive Aware Network

Truvada

...added incentive beyond the convenience of single-pill dosing for patients. The same caveats about possible kidney toxicities and hepatitis B apply because of its Viread component. -- Jeff Taylor Got a comment on this article? Write to us at... Read more »
AIDSinfo

Skin Rash

...FDA are Agenerase, Aptivus, Crixivan, Fortovase, Invirase, Kaletra, Lexiva, Norvir, Reyataz, and Viracept. What kinds of skin rash can anti-HIV medications cause? Anti-HIV medications can cause mild skin rashes as well as serious, even... Read more »
Connect With Others

Skin Rash

Posted by DJones, 8 Replies
...I have been on Atripla since January. I am also on Fluconazole and Acyclovir. In the last month I have developed a skin rash where the sun seems to hit my skin on my back of my neck where my hair line ends and lower arms. I thought it was... Read more »

co-infection

Posted by Anonymous, 2 Replies
...hepatitis-b/hiv co-infection? Would a simultanious infection have any effect on symptoms? My symptoms: - after 4 weeks - very small rash on left cheek (for 3 weeks). Slightly reddish skin with dandruff. - after 7 weeks - occasional muscle aches... Read more »

Itchy skin rash from sun and meds?

Posted by DJones, 4 Replies
...I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a Read more »

Rash on skin of penis

Posted by Anonymous, 2 Replies
...Hi All, After having sex with a sex worker I got a rash on my penis. Is a rash on the skin/shaft of the penis an indication of acute HIV infection? I have been getting a rash on the Read more »